Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 9, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 28, 2023, 9:43 PM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Aug 30, 2023, 9:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2023, 9:43 PM EDT (01:43 UTC)
- In effect from
- Aug 30, 2023, 9:00 AM EDT
- Expired
- Aug 30, 2023, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WHUS43 KDTX 290143 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 943 PM EDT Mon Aug 28 2023 MIZ049-055-063-291500- /O.NEW.KDTX.BH.S.0009.230830T1000Z-230831T0200Z/ Huron-Sanilac-St. Clair- 943 PM EDT Mon Aug 28 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...High waves, strong currents, and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deep water and prevent return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
126 WHUS43 KDTX 290749 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 349 AM EDT Tue Aug 29 2023 MIZ049-055-063-300800- /O.EXT.KDTX.BH.S.0009.230830T1300Z-230831T0000Z/ Huron-Sanilac-St. Clair- 349 AM EDT Tue Aug 29 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...High waves, strong currents, and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Strong currents can pull swimmers into deep water and prevent return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
622 WHUS43 KDTX 300749 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 349 AM EDT Wed Aug 30 2023 MIZ049-055-063-310000- /O.CON.KDTX.BH.S.0009.230830T1300Z-230831T0000Z/ Huron-Sanilac-St. Clair- 349 AM EDT Wed Aug 30 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High waves, strong currents, and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deep water and prevent return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
777 WHUS43 KDTX 301528 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI Issued by National Weather Service Gaylord MI 1128 AM EDT Wed Aug 30 2023 MIZ049-055-063-310000- /O.CON.KDTX.BH.S.0009.000000T0000Z-230831T0000Z/ Huron-Sanilac-St. Clair- 1128 AM EDT Wed Aug 30 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High waves, strong currents, and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deep water and prevent return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JPB
259 WHUS43 KDTX 302345 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 745 PM EDT Wed Aug 30 2023 MIZ049-055-063-310045- /O.EXP.KDTX.BH.S.0009.000000T0000Z-230831T0000Z/ Huron-Sanilac-St. Clair- 745 PM EDT Wed Aug 30 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Waves gradually decrease tonight into Thursday as winds weaken. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 28, 7:03 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 28, 7:03 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 703 PM EDT Mon Aug 28 2023 .AVIATION... High pressure slides from Lower Mi into the Ohio valley and eastern Great Lakes tonight as the next low pressure system moves in from the north during Tuesday. VFR is maintained in SE Mi between these two larger scale systems through Tuesday morning and until the cold front arrives mid Tuesday afternoon. Surface wind gradually becomes light SW while continuing to draw dry air in from the departing high pressure and this limits clouds to just patchy mid and high varieties tonight through Tuesday morning. Moisture adequate for low clouds and showers/storms takes a wider route into the frontal zone as evidenced by activity in the upper Midwest this evening. The front sweeps this moisture into the MBS area by 18Z Tuesday and the DTW area closer to 21Z. Mid to late afternoon arrival favors a mention of thunderstorms due to peak daytime instability with near IFR visibility in heavier downpours. Passage of the cold front brings a sharp NW wind shift and widespread MVFR clouds Tuesday night. .DTW THRESHOLD PROBABILITIES... * Moderate for ceiling 5000 ft or less late Tuesday afternoon. * Low for thunderstorms late Tuesday afternoon. && .PREV DISCUSSION... Issued at 340 PM EDT Mon Aug 28 2023 DISCUSSION... Ample deep layer dry air, evident from the 12Z DTX RAOB sounding (PW of .45 in, near record low values for this time of year) has delivered mostly sunny skies through the morning and afternoon hours. Uninhibited solar insolation has allowed temperatures to expand into the low to mid 70s despite a weak thermal trough in place. Antecedent dry conditions will carry over through tomorrow morning, maintaining clear skies which will allow temperatures to drop into the low to mid 50s overnight. An upper-level jet stream will drive southeastward from Manitoba into the western Great Lakes late tonight into Tuesday afternoon with a resultant trough expanding into Midwest and Great Lakes through the late morning and afternoon hours. This prefrontal trough with divergence extending through the upper-levels of the atmosphere will be the focal point for widely scattered to numerous rain showers and some embedded thunderstorms. Moderate mid-level lapse rates and MUCAPE values between 250-500 J/kg bring the chance for rumbles of thunder, but in general the limited amount of instability and weak 1-3 km shear make this an unfavorable environment for severe weather. Likely PoPs (60-80%, highest values over the Tri-Cities and Thumb) will be favored north of I-69, tied to the better forcing and moisture, with gradually decreasing PoPs highlighted south towards the border. A weak line of isolated to scattered activity will be possible immediately along the surface cold front in the wake of the prefrontal trough. Timing for precipitation is centered from 16Z to 03Z Wed from NW to SE. Cool temperatures quickly fill in behind the cold front with 850 mb temperatures around 9C briefly filling in across SE MI by 18Z Wed. The combination of dry air behind the cold front and high pressure centering directly over the Great Lakes will bring mostly clear skies by the late afternoon, which will last through at least the end of the week. Temperatures Wednesday will struggle to break the 70 degree mark for a high with lows then dropping into the upper 40s by Thursday morning under the influence of cloudless skies. A flip from below normal temperatures to above normal temperatures will be felt by the end of the weekend, starting when return flow from the departing high pressure system advects the warm central CONUS temperatures into the region. The axis of a strong ridge that is expected to build across the southern and central Plains will pivot across the Great Lakes through early next week. This will bring the return of temperatures highs in the upper 80s and possibly lower 90s by next week. This is a high confidence event with a majority of ensemble members latching onto this solution. CPC 6-10 day outlook places SE MI with a 70-80% chance to see above normal temperatures. The building ridge also supports a period dry weather to accompany the warmth. MARINE... The high pressure that has been over the area the past weekend will push off to the east as a low pressure system and associated cold front move in from the west. There will be chances for showers and thunderstorms Tuesday as the low moves across the northern Great Lakes region. The cold front will also bring a sharp southwest to northwest wind shift as it moves across the region. This northerly flow will carry in a colder shot of air with a long fetch across the lake Tuesday night allowing for an increase in waves. Small Craft Advisories will be likely for all nearshores in southern Lake Huron, including the Saginaw Bay through early Wednesday. High pressure then builds back in later Wednesday through at least the end of the week bringing quieter marine conditions. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...None. Lake Huron...None. Lake St Clair...None. Michigan waters of Lake Erie...None. && AVIATION.....BT DISCUSSION...AM MARINE.......SS You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Aug 28, 3:43 PM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 343 PM EDT Mon Aug 28 2023 MIZ047>049-053>055-060>063-068>070-075-076-082-083-291945- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 343 PM EDT Mon Aug 28 2023 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An area of low pressure and associated cold front will bring a chance of thunderstorms tomorrow afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-291945- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 343 PM EDT Mon Aug 28 2023 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An area of low pressure and associated cold front will bring a chance of thunderstorms tomorrow afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AM
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:43 PM EDT | Small Craft Advisory | DTX | 48 hr | |
| Aug 29, 5:01 PM EDT | Special Weather Statement | DTX | Saginaw, Tuscola | 59 min |
| Aug 29, 5:14 PM EDT | Special Weather Statement | DTX | Saginaw, Tuscola | 61 min |
| Aug 29, 6:01 PM EDT | Special Marine Warning | DTX | 59 min | |
| Aug 29, 6:07 PM EDT | Special Weather Statement | DTX | Lapeer, Sanilac | 68 min |
| Aug 29, 7:06 PM EDT | Special Marine Warning | DTX | 54 min |
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.